Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS San Angelo, TX

March 24, 2011Fisher County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 24, 2011, 7:29 PM CDT for Fisher County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2011, 7:29 PM CDT (00:29 UTC)
Expired
Mar 24, 2011, 8:00 PM CDT
In force
31 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Fisher County, TX

The radar

The Dyess AFB radar (KDYX), 110 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
551 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2562 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WUUS54 KSJT 250029
SVRSJT
TXC151-250100-
/O.NEW.KSJT.SV.W.0005.110325T0029Z-110325T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
729 PM CDT THU MAR 24 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FISHER COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 800 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF ROTAN...OR 23 MILES NORTHEAST OF SNYDER...AND MOVING
  EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROTAN BY 735 PM CDT...
  HITSON AND MCCAULLEY BY 800 PM CDT...

LAT...LON 3295 10017 3276 10016 3284 10062 3294 10063
TIME...MOT...LOC 0029Z 270DEG 32KT 3290 10052

$$

15
1 follow-up statement
968 
WWUS54 KSJT 250045
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
745 PM CDT THU MAR 24 2011

TXC151-250100-
/O.CON.KSJT.SV.W.0005.000000T0000Z-110325T0100Z/
FISHER TX-
745 PM CDT THU MAR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN FISHER COUNTY...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROTAN...OR 18 MILES WEST OF HAMLIN...MOVING EAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HITSON AND MCCAULLEY BY 800 PM CDT...

LAT...LON 3285 10050 3294 10050 3295 10017 3276 10016
TIME...MOT...LOC 0045Z 269DEG 30KT 3291 10040

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 5:57 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 24, 5:57 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT THU MAR 24 2011

.AVIATION...
/00Z UPDATE/

VFR CONDITIONS WILL CONTINUE OVER THE AREA THROUGH THE NIGHT. MVFR
CEILINGS WILL DEVELOP OVER ALL TERMINALS WITH THE EXCEPTION OF
KABI BY 10Z TOMORROW MORNING. CEILINGS WILL LIFT TO VFR BY LATE
MORNING. SURFACE WINDS WILL GUST TO AROUND 20KTS THROUGH THE
REMAINDER OF THE EVENING OVER THE NORTHERN TERMINALS AND UNTIL
EARLY EVENING OVER THE SOUTHERN TERMINALS. SURFACE WINDS TOMORROW
WILL REMAIN SOUTHERLY AROUND 10KTS. THUNDERSTORM ACTIVITY
DEVELOPING ALONG A DRYLINE WEST OF THE AREA THIS EVENING AND
MOVING TO THE NORTHEAST SHOULD REMAIN WEST OF KABI.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 60  88  55  85  44 /  20  10   0   0   0
SAN ANGELO 	 59  88  51  88  42 /  10  10   0   0   0
JUNCTION 	 62  85  55  89  43 /  10  10  10   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/15
Hazardous weather outlook, Mar 24, 3:31 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 PM CDT THU MAR 24 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-252045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
331 PM CDT THU MAR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
THIS EVENING...MAINLY ALONG AND WEST OF AN ABILENE...TO SAN
ANGELO...TO OZONA LINE. A FEW OF THESE STORMS MAY BRIEFLY REACH
SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND DANGEROUS
CLOUD TO GROUND LIGHTNING AS THE PRIMARY THREATS.

ELEVATED FIRE DANGER CONDITIONS WILL ALSO BE LIKELY ACROSS MUCH OF
THE AREA THIS AFTERNOON...DUE TO GUSTY SOUTHEAST WINDS. THE MOST
DANGEROUS CONDITIONS WILL OCCUR ALONG AND EAST OF AN ABILENE TO
BRADY LINE...WHERE THE LOWEST AFTERNOON HUMIDITY VALUES WILL ALSO
BE OCCURRING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ELEVATED FIRE DANGER CONDITIONS WILL OCCUR AGAIN ON FRIDAY AND
SATURDAY DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE CONCHO VALLEY AND
THE WESTERN BIG COUNTRY LATE THIS AFTERNOON AND THIS EVENING.

In the hours before

Special weather statement, Mar 24, 6:57 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
657 PM CDT THU MAR 24 2011

TXZ049-250100-
FISHER TX-
657 PM CDT THU MAR 24 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR FISHER
COUNTY...

AT 654 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 21 MILES WEST OF ROTAN...OR ABOUT 14
MILES NORTHEAST OF SNYDER...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS
OF...NORTHWESTERN FISHER COUNTY.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

15

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:58 PM CDTSevere Thunderstorm WarningSJTFisher, Jones62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.